Users' questions

Are there withdrawal symptoms from blood pressure medicine?

Are there withdrawal symptoms from blood pressure medicine?

In this study, a review of the available information concerning abrupt withdrawal of antihypertensive drug therapy is presented. Abrupt withdrawal of these drugs can produce a syndrome of sympathetic overactivity that includes nervousness, tachycardia, headache, agitation and nausea 36-72 h after cessation of the drug.

What might be the results of this patient stopping her antihypertensive medications so abruptly?

Abrupt discontinuation of high doses of centrally acting drugs such as alpha-methyldopa, clonidine, and guanabenz can produce a syndrome of sympathetic overactivity that includes agitation, headache, sweating, and nausea and less commonly can provoke rapid upswings in blood pressure.

What do you think would be the effect of sudden cessation of antihypertensive therapy in this patient?

The abrupt cessation of antihypertensive medication is usually without immediate consequence but may be associated with symptoms and signs of enhanced sympathetic activity, severe hypertension, morbid ischemic cardiovascular events, or death.

What are the withdrawal symptoms of lisinopril?

Abruptly discontinuing lisinopril can also cause tachycardia (a fast heart rate) and sweating.

What are the withdrawal symptoms of beta-blockers?

Beta-blockers are the cardiovascular medicine most often associated with adverse withdrawal events. Abrupt withdrawal may cause rebound hypertension, tachycardia, arrhythmia or angina. These events may be physiological withdrawal reactions or an exacerbation of the underlying condition.

What is meant by physical withdrawal?

Physical withdrawal is a painful condition that can often leave a person in an extremely negative state. For example, opiate withdrawal causes agitation, anxiety, muscle aches, runny noses, sweating, nausea, vomiting, cramps, dilated pupils, sudden physical pain, diarrhea, and even constipation.

Which can precipitate a hypertensive crisis Following abrupt cessation of therapy?

Abrupt withdrawal of adrenergic blockers in a hypertensive subject may result in acute hypertensive crisis. This crisis results from marked increase in adrenergic discharge and upregulation of adrenoceptors.

What is the role of antihypertensive in preeclampsia management?

Antihypertensive treatment is recommended for severe hypertension (SBP >160 mm Hg; DBP >110 mm Hg). The goal of hypertension treatment is to maintain BP around 140/90 mm Hg.

Can you wean off lisinopril?

If your doctor does instruct you to stop taking the drug, it is likely that you will switch to another medication for high blood pressure. There is nothing you can do to speed up the detox process from lisinopril. You must simply let your body move the drug out of your system at its own speed.

Can stopping lisinopril cause rebound hypertension?

Official Answer. You should not stop taking the lisinopril suddenly without your doctors permission – you could risk experiencing rebound hypertension, which is a sudden increase in blood pressure in response to stopping or reducing hypertension medications.